Georgia, 2005

Hail and Damaging Winds in Georgia, June 2, 2005

June 2, 2005 · NWS CHS · 4 events in 4 counties and zones

2 thunderstorm wind, 2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 2, 2:50 PM EST, 3 hours 1 minute earlier.

Area forecast discussion, Jun 2, 2:50 PM EST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
350 PM EDT THU JUN 02 2005

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...VARIOUS OUTFLOW BNDRIES
COMBINED WITH THE SEA BREEZE INTERACTING TO PRODUCE CELL MERGERS
THIS AFTN...SOME OF WHICH HAVE BECOME QUITE STRONG. EXPECT MUCH OF
THE ACTIVITY TO WEAKEN A BIT AFTER LOSS OF DAYTIME HEATING HOWEVER
WILL HAVE TO WATCH CLOSELY FOR STRONG CELL DEVELOPMENT. ADDITIONAL
SHORTWAVE ENERGY EXPECTED TO MOVE THROUGH TONIGHT WITH ANOTHER ROUND
OF CONVECTION EXPECTED. WILL GO WITH GOOD CHANCE POPS FOR TONIGHT.
MIN TEMPS WILL LIKELY NOT DROP BELOW 70 MOST LOCATIONS WITH RAIN AND
CLOUDS AROUND TONIGHT.

FRONTL BNDRY EXPECTED TO REMAIN N OF THE REGION THROUGH FRI HOWEVER
ADDITIONAL SHORTWAVE ENERGY AND CONTINUED WARM AND UNSTABLE AIRMASS
OVER THE REGION WILL LIKELY LEAD TO ANOTHER ROUND OF CONVECTION. THE
AREA IS ON THE SRN FRINGE OF A SLIGHT RISK AREA ON THE DAY 2
CONVECTIVE OUTLOOK FROM SPC. MAIN THREAT WILL AGAIN BE DAMAGING WIND
GUSTS WITH ISOLATED TORNADOES POSSIBLE BUT NOT AS LIKELY. WILL
MAINTAIN GOOD CHANCE POPS AS WILL LIKELY HAVE TO RELY ON OUTFLOW
BNDRIES AND SEA BREEZE AGAIN FOR CONVECTIVE INITIALIZATION. DRY
POCKET AT MID LVLS WILL COTRIBUTE TO INSTABILITY AND WET BULB ZERO
WILL BE A BIT LOWER THAN TODAY WITH HAIL A POSSIBILITY.
&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...ON SAT WITH MORE SUN THAN
PREV DAYS WILL LIKELY SEE ONE OF THE WARMEST DAYS OF PAST WEEK OR
TWO. MAX TEMPS WILL APPROACH 90 AND PERHAPS CLIMB TO AROUND 90 BY
SUN. CONTINUED MID LVL DRY AIR OVER THE AREA ON SAT...HOWEVER MODELS
INDICATE SOME RETURN OF THIS MID LVL MOISTURE ON SUN. LEE TROF TO
LINGER OVER THE AREA FOR THE WEEKEND TO PROVIDE A FOCUS FOR
ACTIVITY. UPPER LVL TROF TO BE REPLACED BY WEAK RIDGING WHICH SHOULD
KEEP COVERAGE DOWN. WILL ONLY HAVE LOW POPS FOR THIS PERIOD. THE GFS
THEN TRIES TO SWING A LOW THROUGH THE REGION OF ALMOST TROPICAL
ORIGINS. VERY SUSPECT OF THIS FEATURE AND WILL TONE DOWN THE
MOISTURE AND KEEP AREA IN WARM TEMPS INTO NEXT WEEK.

MODELS ALSO INDICATE A COLD FRONT MAY APPROACH FROM THE N ON WED AND
MOVE INTO THE AREA ON THU WHICH IS A DAY LATER THAN YDAYS MODELS
INDICATED. WILL HOLD OFF ON ANY NOTICEABLE IMPACT FROM THIS FEATURE
AS WELL WITH A LOT OF UNCERTAINTY AT THIS TIME.

&&

.MARINE...WEAK TROUGH OF LOW PRESSURE WILL APPROACH THE WATERS THIS
EVENING. SHOULD SEE A SLIGHT INCREASE IN WINDS AHEAD OF THIS
FEATURE...BUT EXPECT WINDS REMAIN 15 KT OR LESS. ATLC HIGH PRES
BEGINS TO NOSE INTO THE WATERS FROM THE EAST ON FRI...WITH WINDS 15
KT OR LESS AND SEAS 2 TO 3 FT. GRADIENT TIGHTENS A BIT FRI NIGHT AND
SAT AS HIGH PRES CONTINUES TO BUILD INTO THE COASTAL WATERS...AND
WEAK FRONTAL BOUNDARY PUSHES INTO NORTH CAROLINA. FRIDAY NIGHT
THROUGH SUNDAY NIGHT...EXPECT WINDS TO REMAIN FAIRLY LIGHT (15 KT OR
LESS) WITH SEAS REMAINING IN THE 2 TO 3 FT RANGE COASTAL WATERS...2
TO 4 FT OUTER GA WATERS. RIDGING ALOFT HELPS TO STRENGTHEN SURFACE
HIGH PRESSURE AND WEAKEN FRONTAL BOUNDARY IN THE MID-ATLANTIC STATES
MONDAY THROUGH WEDNESDAY...WITH WINDS 15 KT OR LESS AND WAVES 2 TO 3
FT EXPECTED FOR THE WATERS.

&&

AVIATION...CB IN THE AREA OF BOTH TERMS. BULK OF ACTIVITY IS TRYING
TO MOVE INLAND WITH THE RESULTANT SEA BREEZE AND OUTFLOW BNDRIES.
MAV GUID INDICATING LOW CEILINGS AGAIN FOR TONIGHT. WENT A CAT OR SO
HIGHER THAN THE GUID INDICATED DUE TO WIND AND SHORTWAVE ENERGY
EXPECTED TO KEEP ATMOSPHERE MIXED. A DECENT SHOT AT PRECIP AROUND
THAT TIME AS WELL BUT A BIT EARLY TO PIN DOWN TIMING THUS THE CB
MENTION.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&

18/JRJ
Hazardous weather outlook, Jun 2, 3:40 AM EST, 14 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
440 AM EDT THU JUN 02 2005

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-031000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND
JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
440 AM EDT THU JUN 02 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TODAY FOR MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA. SOME OF THESE STORMS MAY BE SEVERE...WITH THE PRIMARY
HAZARDS BEING DAMAGING WINDS AND ISOLATED TORNADOES. THE ENTIRE
COUNTY WARNING FORECAST AREA IS INCLUDED IN A SLIGHT RISK FOR SEVERE
THUNDERSTORMS TODAY. PLEASE REFER TO THE LATEST DAY 1 CONVECTIVE
OUTLOOK ISSUED BY THE STORM PREDICTION CENTER AND THE SEVERE WEATHER
OUTLOOK ISSUED BY THIS OFFICE FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY DUE TO THE
RISK OF SEVERE THUNDERSTORMS.

JPC

In the hours before

Local storm report, Jun 2, 3:05 PM EST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
405 PM EDT THU JUN 02 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     FUNNEL CLOUD     2 E GOOSE CREEK         32.98N 80.00W
06/02/2005                   BERKELEY           SC   TRAINED SPOTTER

            REPORTS OF TWO FUNNEL CLOUDS NEAR GOOSE CREEK.

0355 PM     FUNNEL CLOUD     1 S HUGER               33.08N 79.80W
06/02/2005                   BERKELEY           SC   PUBLIC

            A TRUCKER ON ROUTE 41 REPORTS A FUNNEL CLOUD. REPORT
            RELAYED FROM BERKELEY WARNING POINT.

&&

PM
Local storm report, Jun 2, 3:31 PM EST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
431 PM EDT THU JUN 02 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             N MARTIN                33.07N 81.48W
06/02/2005  0.88 INCH        ALLENDALE          SC   PUBLIC

            DIME TO NICKEL SIZE HAIL AND LARGE BRANCHES ON ROAD.

&&
Special weather statement, Jun 2, 4:08 PM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
508 PM EDT THU JUN 2 2005

GAZ088-SCZ040-022145-
ALLENDALE-SCREVEN-
508 PM EDT THU JUN 2 2005

...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY AND ALLENDALE
COUNTY THROUGH 545 PM EDT...

AT 508 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
9 MILES NORTHWEST OF MILBURY TO 18 MILES SOUTH OF SYLVANIA...OR ALONG
A LINE EXTENDING FROM 14 MILES WEST OF ALLENDALE TO 14 MILES
NORTHWEST OF SPRINGFIELD...STATIONARY. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND ZEIGLER...WOODCLIFF...
WATERS...THOMASBORO...SYLVANIA...PARKERS...LEWIS...BASCOM AND MILBURY
THROUGH 545 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, Jun 2, 4:36 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
536 PM EDT THU JUN 2 2005

GAZ140-022215-
INLAND MCINTOSH-
536 PM EDT THU JUN 2 2005

...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY THROUGH 615 PM
EDT...

AT 536 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES SOUTHWEST OF ARDICK...OR ABOUT 7
MILES WEST OF DARIEN...MOVING NORTH AT 15 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND ARDICK...TOWNSEND...
FAIRHOPE...EULONIA...HUXFORD...WARSAW...SOUTH NEWPORT...JONES AND
BRICKSTON THROUGH 615 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Jun 2, 5:42 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
642 PM EDT THU JUN 2 2005

GAZ101-116-022330-
EFFINGHAM-INLAND BRYAN-
642 PM EDT THU JUN 2 2005

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY AND BRYAN COUNTY
THROUGH 730 PM EDT...

AT 642 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF MELDRIM...OR ABOUT
13 MILES EAST OF PEMBROKE...MOVING NORTH AT 15 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND MELDRIM...EDEN AND
DOSWELL THROUGH 730 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, Jun 2, 5:51 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
651 PM EDT THU JUN 2 2005

SCZ042-022330-
HAMPTON-
651 PM EDT THU JUN 2 2005

...STRONG THUNDERSTORMS WILL IMPACT HAMPTON COUNTY THROUGH 730 PM
EDT...

AT 651 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES NORTHWEST OF VALENTINE...OR
ABOUT 7 MILES SOUTH OF ALLENDALE...STATIONARY. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND VALENTINE...LURAY...LENA
AND ESTILL THROUGH 730 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

The radar

The Charleston,SC radar (KCLX), 114 km away, was scanning. The volume nearest the first event began at 22:50 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Tattnall

When
June 2, 5:51 PM EST to 5:55 PM EST
Where
Tattnall County, Cobbtown
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
32.200, -82.133

Thunderstorm winds knocked down numerous large limbs.

Thunderstorm Wind, Candler

When
June 2, 5:51 PM EST to 5:55 PM EST
Where
Candler County, Aline
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
32.367, -82.167

Thunderstorm winds knocked down several large trees, one of which fell across Highway 57.

Hail, Bryan

When
June 2, 6:20 PM EST to 6:25 PM EST
Where
Bryan County, Blitchton
Measured
1 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
32.200, -81.433

Hail, Effingham

When
June 2, 6:30 PM EST to 6:35 PM EST
Where
Effingham County, 3 mi NW of Springfield
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
32.400, -81.350

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459114, 5459115, 5459116, 5459117.